Europhys. Lett.
Volume 68, Number 3, November 2004
Page(s) 350 - 355
Section General
Published online 06 October 2004
Europhys. Lett., 68 (3), pp. 350-355 (2004)
DOI: 10.1209/epl/i2004-10216-4

Properties of diffusive random walks in bounded domains

A. Mazzolo

CEA-Centre d'Etudes de Saclay, DEN/DM2S/SERMA/LEPP 91191 Gif-sur-Yvette, France

received 22 July 2004; accepted 6 September 2004
published online 6 October 2004

Properties of constant-speed diffusive random walks starting from a random point inside a bounded domain are presented. Average quantities, such as the mean length of the trajectory (or first exit time), are expressed only according to the moments of trajectories starting on the surface's body. The derivation is based on the one-velocity linearized Boltzmann transport equation. Furthermore, we generalize to the case of nohomogeneous diffusive media some relations, established before in the literature, for purely absorbing media.

05.60.Cd - Classical transport.
05.40.Fb - Random walks and Levy flights.
02.50.-r - Probability theory, stochastic processes, and statistics.

© EDP Sciences 2004